Alert archive / Texas / Red Flag Warnings in 2022
Red Flag Warning 38, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at May 7, 2022, 1:57 PM CDT for 21 counties in Texas; 5 counties in New Mexico. It took effect at May 8, 2022, 10:00 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2022, 1:57 PM CDT (18:57 UTC)
- In effect from
- May 8, 2022, 10:00 AM CDT
- Expired
- May 8, 2022, 9:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Midland/Odessa, TX
All 26 counties
Chaves County, NM, Eddy County, NM, Lea County, NM, Lincoln County, NM, Otero County, NM, Andrews County, TX, Borden County, TX, Brewster County, TX, Crane County, TX, Culberson County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Jeff Davis County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Presidio County, TX, Reeves County, TX, Scurry County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 77 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.0 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4854 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
186 WWUS84 KMAF 071857 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 157 PM CDT Sat May 7 2022 ...RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON AND EVENING FOR RELATIVE HUMIDITY OF 5% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO, THE PERMIAN BASIN, THE DAVIS MOUNTAINS, AND MOST OF THE TRANS PECOS... ...RED FLAG WARNING NOW IN EFFECT SUNDAY AFTERNOON AND EVENING FOR RELATIVE HUMIDITY OF 5% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO, THE PERMIAN BASIN, THE DAVIS MOUNTAINS, AND MOST OF THE TRANS PECOS... NMZ116>119-TXZ045>048-050>053-059>063-067-068-075-270>274-276>278- 081145- /O.UPG.KMAF.FW.A.0035.220508T1500Z-220509T0200Z/ /O.NEW.KMAF.FW.W.0038.220508T1500Z-220509T0200Z/ /O.CON.KMAF.FW.W.0037.000000T0000Z-220508T0200Z/ Sacramento Foothills and Guadalupe Mountains-Chaves Plains- Eddy Plains-Lea-Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard- Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Pecos- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Reeves County Plains-Marfa Plateau- Davis Mountains-Davis Mountains Foothills- 157 PM CDT Sat May 7 2022 /1257 PM MDT Sat May 7 2022/ ...RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON AND EVENING FOR RELATIVE HUMIDITY OF 5% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO, THE PERMIAN BASIN, THE DAVIS MOUNTAINS, AND MOST OF THE TRANS PECOS... ...RED FLAG WARNING NOW IN EFFECT SUNDAY AFTERNOON AND EVENING FOR RELATIVE HUMIDITY OF 5% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO, THE PERMIAN BASIN, THE DAVIS MOUNTAINS, AND MOST OF THE TRANS PECOS... * AFFECTED AREA...All of southeast New Mexico and much of west Texas. * TIMING...This afternoon and evening. Sunday afternoon and evening. * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph and stronger in the mountains. * RELATIVE HUMIDITY...As low as 2 percent. * RFTI...5 to 8 or critical to extreme. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$ TXZ275-279-081145- /O.NEW.KMAF.FW.W.0038.220508T1500Z-220509T0200Z/ Chinati Mountains-Central Brewster County- 157 PM CDT Sat May 7 2022 ...RED FLAG WARNING NOW IN EFFECT SUNDAY AFTERNOON AND EVENING FOR RELATIVE HUMIDITY OF 5% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO, THE PERMIAN BASIN, THE DAVIS MOUNTAINS, AND MOST OF THE TRANS PECOS... * AFFECTED AREA...Chinati Mountains and Central Brewster County. * TIMING...Sunday afternoon and evening. * WINDS...Southwest 10 to 20 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 4 percent. * RFTI...4 or near critical. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$ TXZ069-070-080200- /O.CON.KMAF.FW.W.0037.000000T0000Z-220508T0200Z/ Upton-Reagan- 157 PM CDT Sat May 7 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR RELATIVE HUMIDITY OF 5% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR UPTON AND REAGAN COUNTIES... * AFFECTED AREA...Upton and Reagan. * TIMING...This afternoon and evening. * WINDS...West 10 to 20 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 4 percent. * RFTI...4 or near critical. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$
3 follow-up statements
544 WWUS84 KMAF 080221 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 921 PM CDT Sat May 7 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 9 PM CDT /8 PM MDT/ SUNDAY FOR RELATIVE HUMIDITY OF 7% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS... NMZ116>119-TXZ045>048-050>053-059>063-067-068-075-270>274-276>278- 090200- /O.EXP.KMAF.FW.W.0037.000000T0000Z-220508T0200Z/ /O.CON.KMAF.FW.W.0038.220508T1500Z-220509T0200Z/ Sacramento Foothills and Guadalupe Mountains-Chaves Plains- Eddy Plains-Lea-Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard- Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Pecos- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Reeves County Plains-Marfa Plateau- Davis Mountains-Davis Mountains Foothills- 921 PM CDT Sat May 7 2022 /821 PM MDT Sat May 7 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 9 PM CDT /8 PM MDT/ SUNDAY FOR RELATIVE HUMIDITY OF 7% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER... * AFFECTED AREA...Gaines, Dawson, Borden, Scurry, Andrews, Martin, Howard, Mitchell, Loving, Winkler, Ector, Midland, Glasscock, Ward, Crane, Pecos, Sacramento Foothills and Guadalupe Mountains, Chaves Plains, Eddy Plains, Lea, Guadalupe Mountains Above 7000 Feet, Guadalupe and Delaware Mountains, Van Horn and Highway 54 Corridor, Eastern Culberson County, Reeves County Plains, Marfa Plateau, Davis Mountains and Davis Mountains Foothills. * TIMING...From 10 AM CDT /9 AM MDT/ to 9 PM CDT /8 PM MDT/ Sunday. * WINDS...Southwest 20 to 30 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 2 percent. * RFTI...7 or extreme. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$ TXZ069-070-080330- /O.EXP.KMAF.FW.W.0037.000000T0000Z-220508T0200Z/ Upton-Reagan- 921 PM CDT Sat May 7 2022 ...RED FLAG WARNING HAS EXPIRED... Red Flag conditions have ended. $$ TXZ275-279-090200- /O.CON.KMAF.FW.W.0038.220508T1500Z-220509T0200Z/ Chinati Mountains-Central Brewster County- 921 PM CDT Sat May 7 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT SUNDAY FOR RELATIVE HUMIDITY OF 7% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER... * AFFECTED AREA...Chinati Mountains and Central Brewster County. * TIMING...From 10 AM TO 9 PM CDT Sunday. * WINDS...Southwest 10 to 20 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 4 percent. * RFTI...4 or near critical. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$ 44
017 WWUS84 KMAF 080729 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 229 AM CDT Sun May 8 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 9 PM CDT /8 PM MDT/ TODAY FOR RELATIVE HUMIDITY OF 7% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS... ...FIRE WEATHER WATCH NOW IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 9 PM CDT /8 PM MDT/ MONDAY FOR RELATIVE HUMIDITY LESS THAN 10%, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS... NMZ116>119-TXZ045>048-050>053-059>063-067-068-075-270>274-276>278- 082100- /O.NEW.KMAF.FW.A.0036.220509T1500Z-220510T0200Z/ /O.CON.KMAF.FW.W.0038.220508T1500Z-220509T0200Z/ Sacramento Foothills and Guadalupe Mountains-Chaves Plains- Eddy Plains-Lea-Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard- Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Pecos- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Reeves County Plains-Marfa Plateau- Davis Mountains-Davis Mountains Foothills- 229 AM CDT Sun May 8 2022 /129 AM MDT Sun May 8 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 9 PM CDT /8 PM MDT/ TODAY FOR RELATIVE HUMIDITY OF 7% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS... ...FIRE WEATHER WATCH NOW IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 9 PM CDT /8 PM MDT/ MONDAY FOR RELATIVE HUMIDITY LESS THAN 10%, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS... * AFFECTED AREA...Gaines, Dawson, Borden, Scurry, Andrews, Martin, Howard, Mitchell, Loving, Winkler, Ector, Midland, Glasscock, Ward, Crane, Pecos, Sacramento Foothills and Guadalupe Mountains, Chaves Plains, Eddy Plains, Lea, Guadalupe Mountains Above 7000 Feet, Guadalupe and Delaware Mountains, Van Horn and Highway 54 Corridor, Eastern Culberson County, Reeves County Plains, Marfa Plateau, Davis Mountains and Davis Mountains Foothills. * TIMING...Warning: From 10 AM CDT /9 AM MDT/ to 9 PM CDT /8 PM MDT/ today. Watch: From 10 AM CDT /9 AM MDT/ to 9 PM CDT /8 PM MDT/ Monday. * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 3 percent. * RFTI...7 or extreme. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ TXZ275-279-082100- /O.CON.KMAF.FW.W.0038.220508T1500Z-220509T0200Z/ Chinati Mountains-Central Brewster County- 229 AM CDT Sun May 8 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 9 PM CDT /8 PM MDT/ TODAY FOR RELATIVE HUMIDITY OF 7% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS... * AFFECTED AREA...Chinati Mountains and Central Brewster County. * TIMING...From 10 AM TO 9 PM CDT today. * WINDS...Southwest 10 to 20 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 4 percent. * RFTI...3 or near critical. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$ TXZ069-070-082100- /O.NEW.KMAF.FW.A.0036.220509T1500Z-220510T0200Z/ Upton-Reagan- 229 AM CDT Sun May 8 2022 ...FIRE WEATHER WATCH NOW IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 9 PM CDT /8 PM MDT/ MONDAY FOR RELATIVE HUMIDITY LESS THAN 10%, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS... * AFFECTED AREA...Upton and Reagan. * TIMING...From 10 AM CDT /9 AM MDT/ to 9 PM CDT /8 PM MDT/ Monday. * WINDS...Southwest 10 to 20 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 6 percent. * RFTI...4 or near critical. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
695 WWUS84 KMAF 081855 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 155 PM CDT Sun May 8 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ TODAY FOR RELATIVE HUMIDITY OF 7% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS... ...RED FLAG WARNING NOW IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 9 PM CDT /8 PM MDT/ MONDAY FOR RELATIVE HUMIDITY LESS THAN 10%, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS... NMZ116>119-TXZ045>048-050>053-059>063-067-068-075-270>274-276>278- 091300- /O.UPG.KMAF.FW.A.0036.220509T1500Z-220510T0200Z/ /O.NEW.KMAF.FW.W.0039.220509T1500Z-220510T0200Z/ /O.CON.KMAF.FW.W.0038.000000T0000Z-220509T0200Z/ Sacramento Foothills and Guadalupe Mountains-Chaves Plains- Eddy Plains-Lea-Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard- Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Pecos- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Reeves County Plains-Marfa Plateau- Davis Mountains-Davis Mountains Foothills- 155 PM CDT Sun May 8 2022 /1255 PM MDT Sun May 8 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ TODAY FOR RELATIVE HUMIDITY OF 7% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS... ...RED FLAG WARNING NOW IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 9 PM CDT /8 PM MDT/ MONDAY FOR RELATIVE HUMIDITY LESS THAN 10%, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS... * AFFECTED AREA...Gaines, Dawson, Borden, Scurry, Andrews, Martin, Howard, Mitchell, Loving, Winkler, Ector, Midland, Glasscock, Ward, Crane, Pecos, Sacramento Foothills and Guadalupe Mountains, Chaves Plains, Eddy Plains, Lea, Guadalupe Mountains Above 7000 Feet, Guadalupe and Delaware Mountains, Van Horn and Highway 54 Corridor, Eastern Culberson County, Reeves County Plains, Marfa Plateau, Davis Mountains and Davis Mountains Foothills. * TIMING...For the first warning, until 9 PM CDT /8 PM MDT/ today. For the second warning, from 10 AM CDT /9 AM MDT/ to 9 PM CDT /8 PM MDT/ Monday. * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph with higher gusts in the mountains. * RELATIVE HUMIDITY...As low as 2 percent. * RFTI...6 to 9 or extreme. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$ TXZ069-070-091300- /O.UPG.KMAF.FW.A.0036.220509T1500Z-220510T0200Z/ /O.NEW.KMAF.FW.W.0039.220509T1500Z-220510T0200Z/ Upton-Reagan- 155 PM CDT Sun May 8 2022 ...RED FLAG WARNING NOW IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 9 PM CDT /8 PM MDT/ MONDAY FOR RELATIVE HUMIDITY LESS THAN 10%, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS... * AFFECTED AREA...Upton and Reagan. * TIMING...From 10 AM CDT /9 AM MDT/ to 9 PM CDT /8 PM MDT/ Monday. * WINDS...Southwest 15 to 20 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 5 percent. * RFTI...4 or near critical. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$ TXZ275-279-090200- /O.CON.KMAF.FW.W.0038.000000T0000Z-220509T0200Z/ Chinati Mountains-Central Brewster County- 155 PM CDT Sun May 8 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ TODAY FOR RELATIVE HUMIDITY OF 7% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS... * AFFECTED AREA...Chinati Mountains and Central Brewster County. * TIMING...Until 9 PM CDT today. * WINDS...Southwest 10 to 20 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 4 percent. * RFTI...4 or near critical. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at May 7, 12:23 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, May 7, 12:23 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1223 PM CDT Sat May 7 2022
...New AVIATION...
.AVIATION...
(18Z TAFS)
Issued at 1218 PM CDT Sat May 7 2022
VFR and SKC over the next 24 hours. Winds will be gusty out of the
SW at all terminals this afternoon, diminishing around 02-03z at
all sites except KCNM where they will continue overnight. Gusty SW
winds will return to all TAF sites by 15z tomorrow. Severe
turbulence around the Guadalupe and Delaware Mountains is
expected today and tomorrow, which may be hazardous for low flying
light aircraft.
&&
.SHORT TERM...
(Today through Sunday afternoon)
Issued at 258 AM CDT Sat May 7 2022
Quite a hot Mother's Day weekend is upon us as an upper level
ridge has been building across the southwest US. Under the
influence of the upper ridge centered overhead and strong
downslope westerly winds, high temperatures will soar well into
the triple digits with a record high forecast at Midland Int'l
(previously 103F set in 2009). This would also mark an early first
100+ degree day in Midland as the average first date is June 1st.
With record heat anticipated, a Heat Advisory in effect from the
Permian Basin into the Big Bend and Davis Mountains. A very well
mixed boundary layer (mixing to near 600mb) will tap into stronger
winds, leading to a breezy afternoon especially across the
northwestern CWA. A High Wind Warning is also in effect for the
Guadalupe and Delaware Mountains. In addition to the wind and
heat, it will be very dry areawide with RH as low as 2% leading to
critical to extreme fire weather conditions. With this, a Red
Flag Warning is in effect for all zones except along the Rio
Grande. Please refer to the Fire Weather Discussion below for more
details.
The upper ridge axis shifts eastward for Sunday, bringing
temperatures down some compared to today. Despite this, it will
still be very hot- highs will once again creep into the triple
digits for many, nearing Heat Advisory criteria in the
northeastern Permian Basin and along the Rio Grande. Winds won't
be quite as strong, but may still approach high wind at GDP. RHs
will fall below 5% again on Sunday, resulting in another day of
critical to extreme fire conditions.
&&
.LONG TERM...
(Sunday night through Friday)
Issued at 258 AM CDT Sat May 7 2022
The heat continues into Monday though temps do manage to drop a
couple more degrees. The upper trough out west will deepen backing
winds from a more southwesterly direction enabling Gulf of Mexico
moisture to make a better intrusion into the CWA. Convergence
along the dryline and mountain heating will cause isolated to
scattered storms to develop Tuesday afternoon. Forecast soundings
show a pronounced cap in place so will have to see if there will
be enough lift for it to be overcome.
Wednesday will be much like Tuesday except the approaching upper
trough will draw the dryline and any associated convection
further west. Models maintain a pretty good consistency as to the
evolution of the upper pattern through the end of the week showing
the low ejecting to the northeast and passing across the northern
tier of states. They so disagree however in whether or not the
northern trajectory of the low will continue to cause storms to
fire along the dryline for the end of the week. Non-zero PoPs have
been left in the forecast to take this uncertainty into account
but at least the better low level moisture that all models are
showing should keep temps closer to normal.
&&
.FIRE WEATHER...
Issued at 258 AM CDT Sat May 7 2022
Critical fire weather conditions will continue through Monday for
much of the area. Humidities will be very low to go along with
very high ERC values. Winds will be more marginal suggesting IA
type concerns except in the Guadalupe Mountains and adjacent
plains where stronger winds are expected. No wind shifts are
expected so a west to southwest wind direction will hold for the
next several days. Some improvement will occur Tuesday when
moisture from the Gulf of Mexico pushes west into southeastern New
Mexico and the Big Bend. This will cool temperatures some and help
cause isolated to scattered showers and thunderstorms to form.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 68 103 66 100 / 0 0 0 0
Carlsbad 66 96 63 95 / 0 0 0 0
Dryden 71 103 69 100 / 0 0 0 0
Fort Stockton 66 101 63 101 / 0 0 0 0
Guadalupe Pass 62 88 61 87 / 0 0 0 0
Hobbs 62 96 61 94 / 0 0 0 0
Marfa 55 93 51 93 / 0 0 0 0
Midland Intl Airport 66 101 65 99 / 0 0 0 0
Odessa 67 100 65 98 / 0 0 0 0
Wink 64 101 60 99 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning until 9 PM CDT /8 PM MDT/ this evening for
Andrews-Borden-Crane-Davis Mountains-Davis Mountains
Foothills-Dawson-Eastern Culberson County-Ector-Gaines-
Glasscock-Guadalupe Mountains Above 7000 Feet-Guadalupe and
Delaware Mountains-Howard-Loving-Marfa Plateau-Martin-
Midland-Mitchell-Pecos-Reagan-Reeves County Plains-Scurry-
Upton-Van Horn and Highway 54 Corridor-Ward-Winkler.
Heat Advisory until 8 PM CDT this evening for Borden-Central
Brewster County-Chisos Basin-Crane-Davis Mountains-Davis
Mountains Foothills-Dawson-Ector-Glasscock-Howard-Lower
Brewster County-Martin-Midland-Mitchell-Pecos-Reagan-Scurry-
Terrell-Upton-Winkler.
Fire Weather Watch from Sunday morning through Sunday evening
for Andrews-Borden-Crane-Davis Mountains-Davis Mountains
Foothills-Dawson-Eastern Culberson County-Ector-Gaines-
Glasscock-Guadalupe Mountains Above 7000 Feet-Guadalupe and
Delaware Mountains-Howard-Loving-Marfa Plateau-Martin-
Midland-Mitchell-Pecos-Reeves County Plains-Scurry-Van Horn
and Highway 54 Corridor-Ward-Winkler.
High Wind Warning until 9 PM CDT /8 PM MDT/ this evening for
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
Mountains.
High Wind Watch from Sunday afternoon through Sunday evening for
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
Mountains.
NM...Red Flag Warning until 8 PM MDT this evening for Chaves Plains-
Eddy Plains-Lea-Sacramento Foothills and Guadalupe
Mountains.
Fire Weather Watch from Sunday morning through Sunday evening
for Chaves Plains-Eddy Plains-Lea-Sacramento Foothills and
Guadalupe Mountains.
High Wind Warning until 8 PM MDT this evening for Guadalupe
Mountains of Eddy County.
High Wind Watch from Sunday afternoon through Sunday evening for
Guadalupe Mountains of Eddy County.
&&
SHORT TERM...16
LONG TERM....10
AVIATION...88Hazardous weather outlook, May 7, 3:33 AM CDT, 10 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 333 AM CDT Sat May 7 2022 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-080845- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 333 AM CDT Sat May 7 2022 /233 AM MDT Sat May 7 2022/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...Today and tonight. A Heat Advisory is in effect this afternoon and early evening for the Western Low Rolling Plains, most of the Permian Basin, the Davis Mountains and Foothills, and Pecos, Brewster, and Terrell Counties. A Red Flag Warning is in effect this afternoon and early evening for Southeast New Mexico and most of West Texas. A High Wind Warning is in effect this afternoon and early evening for the Guadalupe and Delaware Mountains. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A Fire Weather Watch is in effect Sunday morning through evening for Southeast New Mexico and most of West Texas. A High Wind Watch is in effect Sunday afternoon and early evening for the Guadalupe and Delaware Mountains. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 2:45 AM CDT | High Wind Watch | MAF | Culberson | 11 hr |
| May 7, 1:38 PM CDT | Heat Advisory | MAF | Borden, Brewster, Howard, Mitchell, Scurry, Terrell | 30 hr |
| May 7, 1:38 PM CDT | High Wind Warning | MAF | Culberson | 53 hr |
Nearby
Red Flag Warnings in Texas, 2022Red Flag Warnings in New Mexico, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.